Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for low appetite in children while suffering from viral infection

Answered by
Dr.
Dr. Archana Verma

Pediatrician

Practicing since :2006

Answered : 1129 Questions

default
Posted on Tue, 20 Oct 2015 in Child Health
Question: hi my son is 2 year old, and he is suffring from viral but nw he is fine ,but he never take any food and milk properly,nd he is so weak please tell me what i do? his weight is 11 kg. i so much worrried about him? please also suggest me the health tonic for his growth?
doctor
Answered by Dr. Archana Verma 33 minutes later
Brief Answer:
Avoid feeding in between meals, juices, chocolates and increase activity

Detailed Answer:
Hi XXXXXXX
Welcome to the HCM

I have gone through your question and understand your concerns but don't worry. There are times when your child may have lost his appetite, or does not want to eat at meal time. This can be discouraging and concerning.

If illness is not the cause of the appetite loss, there are several reasons why your child may not be eating. The causes may include:
-your child is eating between meals
-your child is drinking juice or other liquids (other than water) between meals
-your child is exerting less energy than usual.

So, avoid these factors to boost his appetite naturally.

Also, eating in a healthy, positive atmosphere helps children to develop healthy attitudes about food and themselves. Eating together is one way to help your child develop healthy attitudes about food. Avoid food as punishment and make eating a pleasure. Avoid distractions such as television. You may talk to him, sing rhymes to keep him busy while eating.

Give him various choices and understand the food he chooses to eat. Make it more healthy by balancing with carbohydrates, proteins, fats, vitamins and minerals. Make food more attractive by proper presentation.

In case, still it doesn't respond, you may start Syp. Bevon ( 5 ml once daily) to boost his appetite.

Hopefully this will help you.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Archana Verma 2 hours later
thank you so much sir, and i want to ask one question more?
sir i give him calcarea phosp 6x for teething but he always taking any clothes and other things in his mouth,when i stopped him he is so much angry nd cut my hand .some people said to me that this is the calcium deficiency symptoms. please guide me?
doctor
Answered by Dr. Archana Verma 37 minutes later
Brief Answer:
It's a behaviour and not sign of calcium deficiency

Detailed Answer:
Hi

The symptoms of your child are due to behavioural problems which are common in this age group. It's not due to calcium deficiency. Also, I won't recommend you calcarea for teething as it's not of much use.

To correct the behaviour, (if it's not harming or self destructive) avoid any attention and unnecessary punishment for this. Also, try to deviate his attention by some attractive toy, games outdoors, singing rhymes, telling stories, etc. Gradually he will grow out of it.

Calcium supplement such as Calcimax or shelcal may be given at this age if his milk and milk products consumption is significantly less.

Hopefully this will help you.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Shelcal

doctor1 MD

i am 20 weeks pregnant.i am taking folinext gold and orofer xt tablets after breakfast and shelcal hd calcium tablet after lunch.my home town doctor suggested to take astymin syrup from 3rd month.but due to vomitings i did nt take this syrup.now i...

doctor1 MD

i am 20 weeks pregnant now.taking folinext gold n orofer xt after breakfast. shelcal calcium tablet after lunch.following 18th week i have been taking astymin syrup (multi vitamin syrup)after lunch that is half an hour after the calcium tablet and...

doctor1 MD

Hi , I am vit D deficiency. current level is 13. I am having back pain .please suggest.

doctor1 MD

My father (76 years old) is suffering from Head rush symptoms for last few months. He is diabetic and is a Cardiac patient. He already has two stents implanted in his arteries and as per last year Aug 2011 angiograph those are working fine. Still he complained about chest pains during the month of June and July and faced a heart attack like situation (not a full fledged heart attack though) his BP had fallen drastically to 50/60 last july. He underwent a procedure called CFS RFA to correct his abnormal heart rate. He is under cardiac medicines for years since 2007. Now He regularly takes: Revelol Xl 25 mg, Clopitab 75 mg, Ecosprin 75 mg, Tonact 20 mg.. Also he is taking medicine for urine incontinence, which are: Silodal 4 mg, Tropez OD 60 mg. For last two years he has developed movement problem as he is unable to keep his balance and drags his feet. Orthopedic doctors has ruled out any knee or lower lumber problem but my father constantly claims some problem in that region. we have consulted a neurologist who thinks there is slight gait disturbance due to age related shrinkage in the brain. He has prescribed a medicine: Syndopa Plus 125 mg which we have just started with. For digestive support he takes Pan D or 40 once or twice before meal. Also there are Vitamin tablet : Cobadex Czs, a Calcium tablet Shelcal and Cetapin 500 twice a day to control his diabetes. His Blood sugar is more or less under control since 2007. Please advise if this blood rush symptom is caused by any medicine he takes? Becaise this problem has never been attended by any of the physicians we are consulting stating that this is a minor symptom. But I am Afraid of a fall due to his imbalance and head rush anytime which is quite obvious at this age and the consequences are also so typical and obvious as you know it better than me. Please help.

doctor1 MD

hi m 22 yrs old m experiencing knee pain day by day my nails are too weak appears lik a sheet of paper is it due to calcium deficiency?? sud i go for shelcal tab is der any side effects or can u suggest me a good diet chart pls